Alert archive / Maryland / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 97, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 30, 2003, 10:59 PM EDT for Montgomery County, Maryland. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 10:59 PM EDT (02:59 UTC)
- Expired
- Jul 1, 2003, 12:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Montgomery County, MD
The radar
The Sterling radar (KLWX), 30 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:10 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 30, 9:10 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 910 PM EDT MON JUN 30 2003 WILL UPDATE ZONES FOR POPS THIS EVENING. CURRENTLY ISOLATED STORMS DEVELOPING IN THE NORTHERN TIER AND MOVING VERY SLOWLY TO THE SOUTHEAST. MODELS INDICATE RAIN CHANCES WILL CONTINUE OVERNIGHT AS AREA OF ENHANCED LIFT MOVES ACROSS THE AREA. THIS LIFT WANES AFTER 06Z...BUT PICKS UP AGAIN EARLY TUESDAY. ZONES CARRY 30 POPS ACROSS THE BOARD THIS EVENING. WILL ADJUST BASED ON RADAR TRENDS LATER. NO MAJOR CHANGES PLANNED FOR THE MARINE. .LWX... DC...NONE. MD...NONE. VA...NONE. WV...NONE.
Hazardous weather outlook, Jun 30, 10:40 AM EDT, 12 hours 19 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1040 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...THE DISTRICT OF COLUMBIA...NORTHERN VIRGINIA...THE NORTHERN AND CENTRAL SHENANDOAH VALLEY...AND THE EASTERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY THE ENTIRE AREA CONTINUES TO BE OUTLOOKED AS HAVING A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WINDS IN EXCESS OF 57 MPH AND HAIL LARGER THAN 3/4 IN DIAMETER ARE CONSIDERED THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ND
In the hours before
Special weather statement, Jun 30, 8:34 PM EDT, 2 hours 25 minutes before
WVZ051-052-010130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 834 PM EDT MON JUN 30 2003 ...STRONG THUNDERSTORM MOVING THROUGH THE EASTERN WEST VIRGINIA PANHANDLE... AT 834 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF OMPS...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF INWOOD AND MARTINSBURG WILL BE AFFECTED BY THIS STORM THROUGH 930 PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
Special weather statement, Jun 30, 9:28 PM EDT, 1 hour 31 minutes before
WVZ053-010230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 928 PM EDT MON JUN 30 2003 ...STRONG THUNDERSTORM APPROACHING JEFFERSON COUNTY... AT 928 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF KEARNEYSVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS WEAKENED SOMEWHAT...BUT WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF CHARLES TOWN AND RANSON WILL BE AFFECTED BY THIS STORM THROUGH 1030 PM EDT. IF THE STORM STRENGTHENS AGAIN...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
Local storm report, Jun 30, 9:58 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
958 PM EDT MON JUN 30 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 2S MARTINSBURG WV WIND DAMAGE
06/30/03 BERKELEY LARGE TREE DOWN ON
POWERLINES CAUSING A
TRANSFORMER FIRE. LAW
ENFORCEMENT REPORT.The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:10 AM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 1, 1:04 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 56 min |
| Jun 30, 8:47 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley | 58 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.